Advanced Search
Article Contents
Article Contents

Traveling waves for the Lotka-Volterra predator-prey system without diffusion of the predator

Abstract Related Papers Cited by
  • This paper investigates the existence of traveling waves and their propagation speeds for the Lotka-Volterra predator-prey reaction-diffusion models with no predator diffusion. We prove the existence of traveling waves with any positive speed. Our mathematical tool is the shooting argument in the phase space based on the Wazewski theorem.
    Mathematics Subject Classification: Primary: 35C07, 35K57; Secondary: 92D25.


    \begin{equation} \\ \end{equation}
  • [1]

    P. L. Chow and W. C. Tam, Periodic and traveling waves solutions to Lotka-Volterra equations with diffusion, Bull. Math. Biol., 38 (1976), 643-658.doi: 10.1007/BF02458639.


    S. R. Dunbar, Travelling wave solutions of diffusive Lotka-Volterra equations, J. Math. Biology, 17 (1983), 11-32.doi: 10.1007/BF00276112.


    S. R. Dunbar, Traveling wave solutions of diffusive Lotka-Volterra equations: A heteroclinic connection in $ R^4$, Trans. American Math. Society, 286 (1984), 557-594.doi: 10.2307/1999810.


    S. R. Dunbar, Traveling waves in diffusive predator-prey equations: Periodic orbits and point-to-periodic heteroclinic orbits, SIAM. J. Appl. Math., 46 (1986), 1057-1078.doi: 10.1137/0146063.


    C. S. Elton, The Ecology of Invasions by Animals and Plants, Methuen and Company, London, 1958.doi: 10.1007/978-94-009-5851-7.


    W. F. Fagan and J. Bishop, Trophic interactions during primary succession: Herbivores slow a plant reinvasion at Mount St. Helens, Amer. Nat., 155 (2000), 238-251.doi: 10.1086/303320.


    R. A. Fisher, The wave of advance of advantageous genes, Ann. Eugenice, 7 (1937), 335-369.doi: 10.1111/j.1469-1809.1937.tb02153.x.


    P. Hartman, Ordinary Differential Equations, Wiley and Sons, Inc., New York-London-Sydney, 1964.


    R. Hengeveld, Dynamics of Biological Invasions, Chapman and Hall, London, 1989.


    C.-H. Hsu, C.-R. Yang, T.-H. Yang and T.-S. Yang, Existence of traveling wave solutions for diffusive predator-prey type systems, J. Differential Equations, 252 (2012), 3040-3075.doi: 10.1016/j.jde.2011.11.008.


    J. Huang, G. Lu and S. Ruan, Existence of traveling wave solutions in a diffusive predator-prey model, J. Math. Biol., 46 (2003), 132-152.doi: 10.1007/s00285-002-0171-9.


    W.-T. Li and S.-L. Wu, Traveling waves in a diffusive predator-prey model with Holling type-III functional response, Chaos, Solitons and Fractals, 37 (2008), 476-486.doi: 10.1016/j.chaos.2006.09.039.


    S. Ma, Traveling wavefronts for delayed reaction-diffusion systems via a fixed point theorem, J. Differential Equations, 171 (2001), 294-314.doi: 10.1006/jdeq.2000.3846.


    J. D. Murray, Mathematical Biology, Springer Verlag, Heiderberg, 1989.doi: 10.1007/978-3-662-08539-4.


    M. R. Owen and M. A. Lewis, How predation can slow, stop or reverse a prey invasion, Bulletin of Mathematical Biology, 63 (2001), 655-684.doi: 10.1006/bulm.2001.0239.


    N. Shigesada and K. Kawasaki, Biological Invasions: Theory and Practice, Oxford University Press, Oxford, 1997.


    J. Smaller, Shock Waves and Reaction-Diffusion Equations, Springer-Verlag, New York, 1994.doi: 10.1007/978-1-4612-0873-0.


    A. I. Volpert, Vitaly A. Volpert and Vladimir A. Volpert, Travelling Wave Solution of Parabolic Systems, American Mathematical Society, Rhode Island, 1994.

  • 加载中

Article Metrics

HTML views() PDF downloads(265) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint